Azithromycin and Hoigne's syndrome
Type of Spiritual Experience
A description of the experience
Hoigne syndrome as an acute non-allergic reaction to different drugs: case reports [Article in Polish] - Zdziarski P; Wojskowa Stacja Sanitarno-Epidemiologiczna Wroc?aw.
In 1959 Hoigne described the first cases of pseudo-anaphylactic reactions induced by intramuscular administration of procaine penicillin G. This complication, characterized by acute psychological and neurological manifestations, is still of current interest.
We report cases of patient, whose Hoigne syndrome was not due to procaine penicillin G (i.e. lidocaine, edan, azlocillin, gentamycin, klaritromycin and cefuroxime). It is accepted that Hoigne syndrome can be caused by lidocaine.
Further Stell i.m. and Ojo OA published similar case report of Amoxycillin-induced hallucinations. These clinical observations indicate also that using term "acute non-allergic reaction to procaine penicillin G" as synonym of Hoigne syndrome is not precise.